MAUDE Adverse Event Report: DEPUY SPINE INC TOP LOADING DEROTATION FRAME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC TOP LOADING DEROTATION FRAME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286737010
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the retaining washer was broken apart.Broken fragment was returned for analysis.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces, as per event description during user wrong manipulation.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the top loading derotation frame would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following drawings reflecting the current and manufactured revisions were reviewed: dwg-887019669 rev e (current) / rev c (manufactured).Dimensional inspection: n/a.Device history lot: a review of the receiving inspection (ri) for top loading derotation frame, was conducted identifying that lot number: gm4337001 released in two batches.Batch1: lot qty of (b)(4) units were released on jul 30, 2015 with no discrepancies.Batch2: lot qty of (b)(4) units are released on jun 22, 2015 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During ais scolosis correction with expedium verse and expedium vbd system the assistant tightened the instrument in the wrong direction (loosening) and broke off the blocking mechanism that prevents the device from disassembling.The 3 pieces were recovered from situ with a tweezer and item was replaced with a new one.Not more than 2min were lost in the overall procedure.Of 4+ hours.

Brand Name
TOP LOADING DEROTATION FRAME
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key21943166
Report Number1526439-2025-00556
Device Sequence Number18406165
Product Code LXH
UDI-Device Identifier10705034214702
UDI-Public(01)10705034214702(17)420927(10)GM4337001
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286737010
Device Lot NumberGM4337001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown